MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/20; COVERED CORONARY STENT
Model Number 434895
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge summary) and the product release documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as a device-related and a procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description
Pk papyrus covered stent systems were selected for treatment of a type iii cs/iv coronary artery perforation in the 1st diagonal artery.The decision was made to implant the complaint stent across the bifurcation to the 1st diagonal.The complaint instrument was introduced into the patients body, but the stent displaced from the balloon unnoticed in proximal direction.The stent was deployed with 18 atm.After deflating the balloon, resistance was felt during withdrawal.A stent boost was performed, and it was realized that the stent has only expanded in its distal portion and was still unexpanded in its proximal portion.The stent itself, was not covering the bifurcation to the 1st diagonal.The misplaced stent was post-dilated with two different balloons in its proximal section.A second pk papyrus 2.5/15 (reported separately under mdr number 1028232-2023-02507) was chosen to be implanted over the bifurcation to the 1st diagonal as a replacement.The pk papyrus 2.5/15 was introduced using a 6f ebu4 guiding catheter but dislodged inside the catheter during the advancement.The balloon of the delivery system was inflated distal to the dislodged stent to prevent the stent from exiting the catheter and all the devices were pulled back as one unit.It is reported that the shaft of the pk papyrus 2.5/15 broke during withdrawal.The perforation was then treated with a permanent balloon as a tamponade and the patient was transferred into another hospital for cabg surgery.Event originally reported on mdr number 1028232-2023-02506, but the device information was incorrect.That reported is being closed and this report is replacing it.

Brand Name
PK PAPYRUS US 3.5/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17406757
Report Number1028232-2023-03771
Device Sequence Number7493573
Product Code NIV
UDI-Device Identifier07640130447233
UDI-Public(01)07640130447233(17)2502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Model Number434895
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01232877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale